Alert archive / New York / Gale Warnings in 2014
Gale Warning 12, NWS New York, NY
NWS New York, NY issued this gale warning at Apr 15, 2014, 4:05 AM EDT. It took effect at Apr 15, 2014, 3:28 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2014, 4:05 AM EDT (08:05 UTC)
- In effect from
- Apr 15, 2014, 3:28 PM EDT
- Expired
- Apr 16, 2014, 3:31 AM EDT
- In force
- 12 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
774 WHUS71 KOKX 150805 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 405 AM EDT TUE APR 15 2014 ...HAZARDOUS CONDITIONS ON THE WATERS... ANZ350-353-355-152100- /O.EXT.KOKX.SC.Y.0047.000000T0000Z-140415T2200Z/ /O.CON.KOKX.MF.Y.0010.000000T0000Z-140415T2300Z/ /O.UPG.KOKX.GL.A.0010.140415T1400Z-140416T1000Z/ /O.NEW.KOKX.GL.W.0012.140415T2200Z-140416T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 405 AM EDT TUE APR 15 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. * VISIBILITY...1 NM OR LESS THROUGH EARLY THIS EVENING. * TIMING...HIGHEST SEAS LATE THIS AFTERNOON INTO EARLY THIS EVENING. HIGHEST WIND GUSTS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-152100- /O.CON.KOKX.MF.Y.0010.000000T0000Z-140415T2300Z/ /O.CON.KOKX.SC.Y.0047.000000T0000Z-140415T2200Z/ /O.UPG.KOKX.GL.A.0010.140415T2200Z-140416T1000Z/ /O.NEW.KOKX.GL.W.0012.140415T2200Z-140416T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 405 AM EDT TUE APR 15 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * VISIBILITY...1 NM OR LESS THROUGH EARLY THIS EVENING. * TIMING...HIGHEST WIND GUSTS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
155 WHUS71 KOKX 151928 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 328 PM EDT TUE APR 15 2014 ...HAZARDOUS CONDITIONS ON THE WATERS... ANZ330-335-338-340-345-350-353-355-160900- /O.CAN.KOKX.MF.Y.0010.000000T0000Z-140415T2300Z/ /O.CAN.KOKX.SC.Y.0047.000000T0000Z-140415T2200Z/ /O.EXT.KOKX.GL.W.0012.140415T1928Z-140416T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 328 PM EDT TUE APR 15 2014 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY...AND THE OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * TIMING...HIGHEST GUSTS THIS EVENING INTO THE EARLY MORNING HOURS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
184 WHUS71 KOKX 160141 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 941 PM EDT TUE APR 15 2014 ...GALES ON THE WATERS... ANZ330-335-338-340-345-350-353-355-160945- /O.CON.KOKX.GL.W.0012.000000T0000Z-140416T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 941 PM EDT TUE APR 15 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY...AND THE OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * TIMING...INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
201 WHUS71 KOKX 160731 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 331 AM EDT WED APR 16 2014 ...SMALL CRAFT CONDITIONS ON THE WATERS... ANZ330-335-338-340-345-161800- /O.CAN.KOKX.GL.W.0012.000000T0000Z-140416T1000Z/ /O.NEW.KOKX.SC.Y.0048.140416T0731Z-140416T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 331 AM EDT WED APR 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH EARLY THIS AFTERNOON WITH HIGHEST WINDS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-162115- /O.CAN.KOKX.GL.W.0012.000000T0000Z-140416T1000Z/ /O.NEW.KOKX.SC.Y.0048.140416T0731Z-140417T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 331 AM EDT WED APR 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 7 FEET. * TIMING...HIGHEST WINDS THIS MORNING WITH WINDS FALLING BELOW SMALL CRAFT LEVELS THIS AFTERNOON. HIGHEST SEAS THIS MORNING. SEAS REMAIN AT SMALL CRAFT LEVELS THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Apr 15, 1:46 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 15, 1:46 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
146 AM EDT TUE APR 15 2014
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH THE REGION THROUGH TUESDAY
AND THEN MOVE ACROSS THE REGION TUESDAY EVENING. HIGH PRESSURE
BUILDS IN FROM THE WEST WEDNESDAY...THEN REMAINS NORTH OF THE
REGION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE HIGH WEAKENS
AND MOVES EAST FRIDAY...ALLOWING A LOW PRESSURE SYSTEM TO APPROACH
FROM THE SOUTHWEST THIS WEEKEND. WEAK HIGH PRESSURE BUILDS IN FOR
MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
PRECIPITATION A LITTLE SLOWER TO MOVE INTO THE REGION AS UPPER
TROUGH REMAINS WELL TO THE WEST. HOWEVER TIMING STILL BRING RAIN
INTO THE WESTERN SECTIONS BY MORNING AND WILL CONTINUE WITH
LIKELY/CATEGORICAL POPS. FOG WAS JUST BEGINNING TO
DEVELOP...MAINLY ALONG THE COAST. ALSO UPDATED TEMPERATURES AND
DEW POINTS FOR CURRENT CONDITIONS.
DEEP TROUGH OVER THE CENTRAL PLAINS PUSHES INTO THE MISSISSIPPI
RIVER VALLEY TONIGHT...WHILE ASSOCIATED STRONG COLD FRONT WITH
PRIMARY LOW PUSHES INTO WESTERN NY/PA OVERNIGHT. DEEP LAYERED
MOISTURE INCREASES THROUGH THE OVERNIGHT WITH INCREASING CHANCE
FOR SHOWERS LATE TONIGHT/EARLY TUE MORNING AS INCREASING
FORCING/MOISTURE CONVERGENCE.
PERSISTENT MOIST ONSHORE FLOW UNDER A STRONG INVERSION HAS LED TO
THE DEVELOPMENT OF STRATUS. PATTERN FOR ADVECTION FOG AND DRIZZLE
WILL INCREASE ALONG COASTAL AREAS OF CT/LI OVERNIGHT...BUT A
STRONG LOW-LEVEL FLOW LEAVES SOME UNCERTAINTY ON HOW DENSE FOG
WILL BECOME.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
MODELS IN GOOD AGREEMENT WITH THE STRONG AND DEEP NEUTRALLY
TILTED UPPER TROUGH TROUGH SLIDING FROM THE MISSISSIPPI RIVER
VALLEY TO APPALACHIANS ON TUESDAY...AND THEN NEGATIVELY TILTING
THROUGH THE NE TUESDAY NIGHT. ITS ASSOCIATED COLD FRONT
APPROACHING THE REGION IN THE AFTERNOON AND CROSSING IN THE
EVENING.
INCREASING CHANCE FOR RAIN TUESDAY MORNING INTO EARLY AFTERNOON
WITH INCREASING LIFT AND MOISTURE CONVERGENCE AHEAD OF THE
APPROACHING COLD FRONT. IN ADDITION...WITH A 65 TO 75 KT LOW LEVEL
JET AHEAD OF THE COLD FRONT...WINDS WILL BE ON THE INCREASE IN THE
MORNING INTO AFTERNOON. SUSTAINED WINDS OF 15 TO 25 MPH
LIKELY...HIGHEST COAST...BUT AN INVERSION SHOULD LIMIT GUSTS
MAINLY INTO THE 30S. ANY HEAVY RAIN MAY HAVE ENOUGH DOWNWARD
MOMENTUM TO OVERCOME THE INVERSION AND BRING A HIGHER FRACTION OF
THE LOW LEVEL JET TO THE SURFACE.
WITH GULF MOISTURE TAP...INCREASING FORCING/MOISTURE CONVERGENCE
MID MORNING INTO AFTERNOON...AND WEAK ELEVATED INSTABILITY...AREAS
OF HEAVY RAIN AND EMBEDDED CONVECTION ARE POSSIBLE. SEE HYDROLOGY
SECTION FOR MORE DETAILS ON RAINFALL AND ASSOCIATED IMPACTS.
MAIN CONCERN FOR TUE AFT/EVE IS THAT MODELS HAVE BEEN FAIRLY
CONSISTENT IN SIGNALING A SYNOPTICALLY FORCED SQUALL LINE
TRAVERSING THE REGION IN THE AFTERNOON TO EARLY EVENING...WHICH
WOULD HAVE POTENTIAL TO BRING DOWN GUSTS OF 50+ MPH. THIS WILL
HAVE TO BE HANDLED BY SHORT FUSE ADVISORY/WARNING.
STRONG COLD ADVECTION EXPECTED IN THE WAKE OF THE COLD FRONT TUE
EVENING. WINDS OF 20 TO 30 MPH AND GUSTS 35 TO 45 MPH LIKELY TUESDAY
NIGHT IN ITS WAKE. ADDITIONALLY...MODELS CONTINUE TO POINT TOWARDS A
TRANSITION TO WINTRY PRECIP IN THE WAKE OF THE COLD FRONT BEFORE
ENDING...PARTICULARLY ACROSS NW ZONES. WITH SHORTWAVE INSTABILITY
COMING THROUGH...A BRIEF BURST OF MODERATE TO HEAVY SNOW IS NOT OUT
OF THE QUESTION TUE EVENING N&W OF NYC. THIS POSES POTENTIAL FOR
SOME LIGHT SNOW ACCUMULATION...AND WITH TEMPS FALLING INTO THE
20S SOME ICY ROAD CONDITIONS OVERNIGHT.
LOW TEMPERATURES WILL BE NEAR OR BELOW FREEZING LATE TUESDAY NIGHT
INTO VERY EARLY WEDNESDAY MORNING. WITH THE GROWING FOR THE ENTIRE
COASTAL AREAS AND PORTIONS OF INTERIOR NE NJ/LOWER HUDSON
VALLEY...THERE IS POTENTIAL THAT FREEZE CONDITIONS COULD BE MET FOR
MUCH OF THIS AREA.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE BIG STORY DURING THIS PERIOD WILL BE THE TEMPERATURES...AS THEY
WILL BE WELL BELOW NORMAL FOR THIS TIME OF YEAR...AND ESPECIALLY
CONSIDERING HOW WARM IT HAS BEEN ACROSS THE AREA RECENTLY. WEDNESDAY
WILL FEATURE STRONG COLD AIR ADVECTION AS HIGH PRESSURE CENTERED
OVER THE OHIO VALLEY BUILDS IN. 850 TEMPERATURES ON WEDNESDAY WILL
RANGE FROM AROUND -8C INLAND...TO -3C TO -6C ACROSS LONG ISLAND.
THIS SHOULD TRANSLATE INTO TEMPERATURES IN THE MIDDLE TO UPPER 40S
FOR MUCH OF THE AREA...WITH LOWER 50S POSSIBLE ACROSS THE NYC METRO
AREA.
THE CENTER OF HIGH PRESSURE WILL PASS WEST OF THE AREA ON
WEDNESDAY...AND THEN TRACK TO THE NORTH AND EAST WEDNESDAY NIGHT.
THIS WILL ALLOW A NORTHEASTERLY FLOW TO DEVELOP. WINDS INCREASE A
BIT OVERNIGHT FOR EASTERN SECTIONS AS THE PRESSURE GRADIENT
INCREASES IN RESPONSE TO THE HIGH PRESSURE STRENGTHENING OVER NEW
ENGLAND. TEMPERATURES ON WEDNESDAY NIGHT WILL BE THE COLDEST DAY OF
THE WEEK. WITH WINDS INCREASING OVERNIGHT...THEY WILL NOT BE AS COLD
AS THEY COULD POTENTIALLY BE...ESPECIALLY ACROSS THE OUTLYING AREAS.
WIDESPREAD LOWS BELOW FREEZING ARE EXPECTED ACROSS AREAS WELL
INLAND. WHEREAS TEMPERATURES IN MIDDLE 30S ARE EXPECTED ACROSS NYC
METRO AND COASTAL SECTIONS. IT IS POSSIBLE THAT SOME ISOLATED SPOTS
MAY DIP TO FREEZING IN THESE AREAS. CONTINUED TO MENTION PATCHY
FROST ACROSS ACROSS CERTAIN AREAS. THERE ARE SOME AREAS OF EASTERN
LONG ISLAND THAT ARE FORECAST TO DROP BELOW FREEZING...BUT DID NOT
MENTION FROST HERE AS WINDS OVERNIGHT PICK UP A BIT.
QUIET CONDITIONS EXPECTED FOR THURSDAY AS HIGH PRESSURE CONTINUES TO
SLOWLY PUSH TO THE NORTHEAST EAST. UPPER LEVEL RIDING THROUGH THE
WEEKEND WILL GENERALLY MEAN A WARMING TREND AFTER WEDNESDAY. AN
UPPER LEVEL TROUGH AND WEAK SURFACE LOW APPROACHES THE AREA FROM THE
WEST FRIDAY NIGHT. ALSO...WEAK AREAS OF LOW PRESSURE WILL DEVELOP
WELL SOUTH OF THE AREA ALONG THE FRONTAL BOUNDARY OFFSHORE AND
HEAD NORTHEAST. 00Z ECMWF AND TO SOME EXTENT...THE 12Z GFS TRY TO
PHASE THE NORTHERN AND SOUTHERN STREAM SYSTEMS. IN BOTH CASES...THE
RESULTING COASTAL ARE TOO FAR OFFSHORE...AND ONLY LIGHT
PRECIPITATION IS IN THE FORECAST. HIGH PRESSURE WILL BE IN CONTROL
FOR THE BEGINNING OF THE WEEK.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VARYING CONDITIONS FOR THE PERIOD AS A COLD FRONT APPROACHES AND
MOVES THROUGH THE REGION.
HIGHEST CONFIDENCE IS WITH STRONG SLY FLOW PERSISTING. SLIGHT LULL
THIS MORNING WITH WINDS 8-12 KTS...WITH WINDS INCREASING GREATLY
BY 10Z...WITH GUSTS UP TO 20-30 KTS FOR THE DAY. TIMING OF FRONTAL
PASSAGE SOMEWHERE 21-00Z...WITH WINDS SHIFTING S-SW-NW DURING THIS
TIME. WINDS WILL TAPER OFF SLIGHTLY WITH THE FRONTAL
PASSAGE...THEN INCREASE AGAIN AS THE WINDS SHIFT TO THE NW.
LLWS ISSUES PERSISTING THROUGH LATE AFTN...WITH GENERALLY 50-60
KTS BETWEEN 1-2KFT.
PCPN BEGINS TO PUSH IN BETWEEN 09-12Z...WITH THE HEAVIEST PCPN
LOOKING TO MOVE IN AFTER 15Z. COULD SEE A PERIOD OF +SHRA OR EVEN
AN ISO TSTM THIS AFTN RIGHT AHEAD OF THE FRONT...BUT CONFIDENCE
TOO LOW TO INCLUDE AT THIS TIME. COLD AIR RUSHING IN BEHIND THE
FRONT COULD ALSO RESULT IN LIGHT SNOW AT KSWF. THINKING THE END
TIME OF THE PCPN SHOULD OCCUR EVERYWHERE ELSE BEFORE THE COLDER
AIR MOVES IN.
DEVELOPING FOG/STRATUS EARLY THIS MORNING WILL DROP CIGS/VIS TO
IFR OR LOWER. WILL SEE A BRIEF IMPROVEMENT WITH LIGHT PCPN MOVING
IN...THEN DROPPING DOWN AGAIN AFTER 15Z WITH THE HEAVIER RAIN.
.OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...
.TUESDAY NIGHT...NW-N WIND G 35-40KT POSSIBLE.
.WEDNESDAY...VFR. N WIND G20-25KT POSSIBLE.
.WEDNESDAY NIGHT...VFR.
.THURSDAY...VFR. E WIND G 20-25KT POSSIBLE.
THURSDAY NIGHT-FRIDAY NIGHT...VFR.
.SATURDAY...LOW CHANCE OF -SHRA...WITH MVFR OR LOWER POSSIBLE IF
-SHRA OCCURS.
&&
.MARINE...
THE SCA HAS BEEN EXTENDED THROUGH TUE ON THE HARBOR BAYS AND SOUND.
THE SCA MAY NEED TO BE UPGRADED TO A GALE WARNING FOR TUE AFTERNOON.
POTENTIAL FOR FOG ON THE WATERS INCREASES TONIGHT AND CONTINUES INTO
TUESDAY. A DENSE FOG ADVISORY HAS BEEN ISSUED WITH EXPECTATION OF
VSBY TO DROP BELOW 1 NM OVERNIGHT WITH CONTINUED MOIST FLOW.
SCA GUST ON THE NEARSHORE WATERS ARE EXPECTED TO FALL BELOW SCA LATE
THIS EVENING AS MIXING DECREASES...BUT SCA CONDITIONS ON THE OCEAN
ARE EXPECTED TO CONTINUE THROUGH TONIGHT WITH MARGINAL GUSTS AND
SEAS.
GALES POSSIBLE TUESDAY FOR OCEAN WATERS AND PERHAPS ALL WATERS AS
STRONG COLD FRONT APPROACHES...BUT BETTER CHANCE WILL BE IN WAKE OF
THE COLD FRONT TUESDAY NIGHT WITH STRONG COLD AIR ADVECTION. HAVE
HELD OFF ON GALE WARNING WITH MARGINAL NATURE OF GALES ON TUESDAY.
WAVES WILL REMAIN AT OR ABOVE 5 FT THROUGH FRIDAY NIGHT. WIND
GUSTS ABOVE 25 KT ON WEDNESDAY...BUT DIMINISHING THROUGHOUT THE
DAY AS THE STORM SYSTEM MOVES AWAY FROM THE AREA...COMING BELOW 25
KT BY THE AFTERNOON. WINDS INCREASE TO ABOVE 25 KT AGAIN ON
THURSDAY...BUT DIMINISH THURSDAY NIGHT...AND FOR THE MOST
PART...SHOULD REMAIN BELOW 25 KT THROUGH THE BEGINNING OF THE
WEEKEND.
&&
.HYDROLOGY...
QPF OF 1 TO 2 INCHES...NEARLY ALL RAIN...EXPECTED FROM LATE TONIGHT
INTO TUE NIGHT...WITH POTENTIAL FOR HIGHER END LOCAL AMOUNTS OF 2 TO 3
INCHES.
MODERATE POTENTIAL EXISTS FOR MINOR FLOODING OF URBAN/POOR DRAINAGE
AREAS AND FLASHY SMALL STREAMS. THERE IS A LOW PROBABILITY OF FLASH
FLOODING ACROSS NE NJ WITH ANY TRAINING OF HEAVY RAIN/EMBEDDED
CONVECTION AS 1 HR FFG IS ONLY AROUND 3/4 OF AN INCH.
NOTE...MINOR FLOODING CONTINUE ALONG THE CONNECTICUT RIVER.
ADDITIONAL HEAVY RAINFALL WILL LIKELY CAUSE WATER LEVELS TO
CONTINUE TO RISE THROUGH THE WEEK...WITH POTENTIAL FOR MODERATE
FLOOD LEVEL TO BE REACHED. MONITOR THE LATEST FLOOD WARNINGS FROM
NWS TAUNTON MA.
THEREAFTER...NO SIGNIFICANT PRECIPITATION THROUGH THE WEEKEND.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ330-335-
338-340-345.
GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR ANZ330-
335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345.
DENSE FOG ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ350-353-
355.
GALE WATCH FROM 10 AM EDT THIS MORNING THROUGH LATE TONIGHT
FOR ANZ350-353-355.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR ANZ350-
353-355.
&&
SYNOPSIS...NV
NEAR TERM...JMC/NV
SHORT TERM...NV
LONG TERM...JP
AVIATION...SEARS
MARINE...JMC/JP/NV
HYDROLOGY...JP/NVHazardous weather outlook, Apr 14, 4:47 PM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 447 PM EDT MON APR 14 2014 CTZ009>012-NJZ004-006-103>108-NYZ069>075-078>081-176>179-152100- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 447 PM EDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR A NARROW LINE OF THUNDERSTORMS TO DEVELOP AHEAD OF AN APPROACHING STRONG COLD FRONT TUESDAY AFTERNOON INTO TUESDAY EVENING. THIS ACTIVITY COULD PRODUCE DAMAGING WINDS GUSTS OF 50 TO 55 MPH. LOW TEMPERATURES TUESDAY NIGHT AND WEDNESDAY NIGHT ARE FORECAST TO BE NEAR FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-152100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 447 PM EDT MON APR 14 2014 ...DENSE FOG ADVISORY IN EFFECT FROM 2 AM TO 7 PM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-152100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 447 PM EDT MON APR 14 2014 ...DENSE FOG ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ002-NYZ067-068-152100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 447 PM EDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR A NARROW LINE OF THUNDERSTORMS TO DEVELOP AHEAD OF AN APPROACHING STRONG COLD FRONT TUESDAY AFTERNOON INTO TUESDAY EVENING. THIS ACTIVITY COULD PRODUCE DAMAGING WINDS GUSTS OF 50 TO 55 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:04 AM EDT | Freeze Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 3 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.